MAUDE Adverse Event Report: CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT

CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Burn(s) (1757); Full thickness (Third Degree) Burn (2696)
Date of Event 11/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Event summary: cutera received a report of a burn sustained by a 68-year-old female client (initials (b)(6) skin type iv, bmi reported as "overweight") following a trusculpt hands-free radiofrequency (rf) treatment to the lower abdomen.Cutera was not present during the client assessment or treatment.Description of the injury: the burn was located on the right lower abdomen in an area with visible stretch marks and curved tissue.Review of the photographs shows a linear burn pattern with squared edges.This pattern may be consistent with partial lifting of the handpiece and/or decal during treatment.Lifting of the handpiece or decal can reduce skin contact and result in localized increases in rf energy.Excessive sweating during treatment was reported, which may have further reduced decal adhesion and consistent skin contact.Treatment setup considerations: handpiece spacing and the client's numeric bmi were not documented.As a result, cutera is unable to fully assess whether handpiece spacing was consistent with treatment guidelines.Device evaluation: a field service evaluation was performed on 2 december 2025 (case (b)(4) / work order (b)(4)).All handpieces were tested and found to meet cutera performance specifications.As a precaution, the return pad cable was replaced due to a reported connector issue.No device malfunction or performance abnormality was identified, and the return pad cable issue is not expected to have contributed to the reported burn.Assessment of possible contributing factors: based on the information available, a definitive root cause could not be determined.The following factors may have contributed to the event: *treatment of a curved area of the body, which can increase the risk of handpiece lift *presence of stretch marks, which can alter skin texture and make it difficult for decals to lie flat.*excessive sweating, which may reduce decal adhesion and consistent skin contact *unknown handpiece spacing relative to the client's bmi, which may increase the risk of burns at the edges of the handpieces if spacing is insufficient.Conclusion: the reported burn represents a known potential adverse effect of the trusculpt treatment, as described in the instructions for use.No evidence of device failure or malfunction was identified.

Brand Name
TRUSCULPT ID
Common Device Name
MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd.
brisbane, CA 94005
4156575500
MDR Report Key23927252
Report Number2954354-2025-00010
Device Sequence Number21023716
Product Code GEI
UDI-Device Identifier00816722021427
UDI-Public010081672202142711210924
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K221407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Initial Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite